MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CF,4.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CF,4.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048866
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cuff did not inflate during a pretest before use.Therefore, a new unit was opened instead.It was reported no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.Part number reported is not being manufactured currently, however, another part number from the same family was used for the "verification of failure mode reported in the current manufacturing process" and was conducted as follows: 90 samples were taken from the current production, the cuff from the samples were inflated and left for four hours, after this time samples were checked to verify if any leak was present however all samples were still fully inflated, defect reported "unable to inflate - cuff" was not observed in the current manufacturing process.A device history record review could not be conducted since the lot number was not provided.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10108 et tube, cf, 4.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that it appears typical.Functional inspection was performed to attempt to inflate and deflate the cuff on the returned et tube.A lab inventory syringe was filled with air.Then the syringe was connected to the pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the balloon cuff was unable to inflate.The et tube was submerged under water in order to detect any leaks.Upon injection, the et tube leaked from a hole in the inflation line where the inflation line enters the et tube.The inflation line had a small cut/hole which caused the leak.All et tubes are 100% inspected for inflation and deflation at manufacturing by inflating the cuffs and allowing them to remain inflated for four hours prior to being deflated.Therefore, it is unlikely that the hole in the inflation line was present at the time of manufacturing.It could not be determined how this defect occurred, but this appears to be an isolated event.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the reported complaint was confirmed based upon the sample received.The sample was found to have a hole in the inflation line where the inflation line enters the et tube which prevented the cuff from being able to inflate.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.It could not be determined how this defect occurred, but this appears to be an isolated event.Teleflex will continue to monitor and trend on this issue.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE,CF,4.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14631475
Report Number3003898360-2022-00180
Device Sequence Number3638737
Product Code BTR
UDI-Device Identifier14026704616456
UDI-Public14026704616456
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/02/2026
Device Model NumberIPN048866
Device Catalogue Number5-10108
Device Lot Number73H2100146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown